Alert archive / Illinois / Frost Advisories in 2016

Frost Advisory 1, NWS Quad Cities, IA

April 22, 2016Stephenson County, Illinois

NWS Quad Cities, IA issued this frost advisory at Apr 22, 2016, 3:16 AM CDT for Stephenson County, Illinois. It took effect at Apr 23, 2016, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2016, 3:16 AM CDT (08:16 UTC)
In effect from
Apr 23, 2016, 1:00 AM CDT
Expired
Apr 23, 2016, 7:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA

County Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS73 KDVN 220816
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CDT FRI APR 22 2016

...FROST IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT...

.A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT
PROVIDING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW
TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST.

ILZ002-221630-
/O.NEW.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/
STEPHENSON-
INCLUDING THE CITY OF...FREEPORT
316 AM CDT FRI APR 22 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY.

* TEMPERATURES...MID 30S.

* TIMING...1 AM TO 7 AM TONIGHT.

* IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

HAASE
5 follow-up statements
836 
WWUS73 KDVN 221545
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 AM CDT FRI APR 22 2016

...FROST IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT...

.A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT
PROVIDING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW
TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST.

ILZ002-222345-
/O.CON.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/
STEPHENSON-
INCLUDING THE CITY OF...FREEPORT
1045 AM CDT FRI APR 22 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

* TEMPERATURES...MID 30S.

* TIMING...1 AM TO 7 AM TONIGHT.

* IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
339 
WWUS73 KDVN 222009
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT FRI APR 22 2016

...FROST LIKELY IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT...

.A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT
PROVIDING CLEARING SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW
TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST.

ILZ002-230415-
/O.CON.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/
STEPHENSON-
INCLUDING THE CITY OF...FREEPORT
309 PM CDT FRI APR 22 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...1 AM TO 7 AM EARLY SATURDAY MORNING.

* IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
031 
WWUS73 KDVN 230140
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 PM CDT FRI APR 22 2016

...FROST LIKELY IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT...

.A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT
PROVIDING CLEARING SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW
TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST IN
FAR NORTHWEST ILLINOIS.

ILZ002-230945-
/O.CON.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/
STEPHENSON-
INCLUDING THE CITY OF...FREEPORT
840 PM CDT FRI APR 22 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...FROST MOST LIKELY FROM 3 TO 6 AM SATURDAY MORNING.

* IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

DLS
688 
WWUS73 KDVN 230749
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 AM CDT SAT APR 23 2016

...FROST IN EXTREME NORTHWEST ILLINOIS EARLY THIS MORNING...

.A RIDGE OF HIGH PRESSURE SETTLING INTO THE AREA EARLY THIS
MORNING WILL PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW
TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST
IN PORTIONS OF FAR NORTHWEST ILLINOIS.

ILZ002-231200-
/O.CON.KDVN.FR.Y.0001.000000T0000Z-160423T1200Z/
STEPHENSON-
INCLUDING THE CITY OF...FREEPORT
249 AM CDT SAT APR 23 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...FROST LIKELY UNTIL 7 AM THIS MORNING.

* IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

HAASE
804 
WWUS73 KDVN 231200
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 AM CDT SAT APR 23 2016

ILZ002-231300-
/O.EXP.KDVN.FR.Y.0001.000000T0000Z-160423T1200Z/
STEPHENSON-
INCLUDING THE CITY OF...FREEPORT
700 AM CDT SAT APR 23 2016

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

TEMPERATURES HAVE DROPPED INTO THE MID 30S EARLY THIS MORNING WITH
FREEPORT RECORDING A LOW OF 34. THIS CAUSED AREAS OF FROST TO FORM
EARLY THIS MORNING. HOWEVER...WITH THE HELP OF SUNSHINE TEMPERATURES
WILL QUICKLY RISE INTO THE 40S THIS MORNING. THEREFORE...THE
FROST ADVISORY WILL EXPIRE AT 7 AM.

$$

HAASE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 2:48 AM CDT, 28 minutes earlier.

Area forecast discussion, Apr 22, 2:48 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
248 AM CDT FRI APR 22 2016

.SYNOPSIS...
ISSUED AT 245 AM CDT FRI APR 22 2016

PATCHY FOG WAS OCCURRING JUST AHEAD OF A WIND SHIFT LINE THAT WAS
PUSHING INTO IL. WEAK COLD AIR ADVECTION BEHIND THE UPPER LEVEL
TROUGH THAT BROUGHT YESTERDAYS RAIN WAS PRODUCING AN AREA OF
STRATUS IN MN...WI AND WESTERN IA. 2 AM TEMPERATURES IN THE DVN
CWA RANGED FROM THE MID 40S TO THE LOWER 50S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 245 AM CDT FRI APR 22 2016

HEADLINES...HAVE ISSUED A FROST ADVISORY FOR EXTREME NORTHWEST IL
ONLY FOR STEPHENSON COUNTY FOR LATE TONIGHT.

TODAY...AREA OF STRATUS SHOULD SPREAD ACROSS THE DVN CWA THIS
MORNING WITH MOSTLY CLOUDY SKIES EXPECTED. HOWEVER...DURING THE
AFTERNOON A SURFACE RIDGE WILL BE PUSHING INTO THE AREA FROM THE
WEST. THIS WILL ALLOW FOR DECREASING CLOUDS FROM WEST TO EAST.
WITH SUNSHINE THIS AFTERNOON THIS WILL PUSH AFTERNOON HIGHS INTO
THE 60S.

TONIGHT...HIGH PRESSURE RIDGE WILL SETTLE OVER THE CWA BRINGING CLEAR
SKIES AND LIGHT WINDS. MINIMUM TEMPERATURES SHOULD RANGE FROM THE
MID TO UPPER 30S IN NORTHWEST IL TO THE MID 40S IN NORTHEAST MO.
WILL ISSUE A FROST ADVISORY FOR STEPHENSON COUNTY WHERE THE
COOLEST READINGS WILL BE FOUND. ELSEWHERE IN NW IL WE WILL MENTION
PATCHY FROST AND LET DAY SHIFT EVALUATE IF THE ADVISORY NEEDS TO
BE EXPANDED TO INCLUDE OTHER COUNTIES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 245 AM CDT FRI APR 22 2016

QUIET WEATHER WILL BE IN PLACE SATURDAY...BEFORE WARM ADVECTION
REALLY INCREASES DURING THE AFTERNOON THROUGH SUNDAY...AS A
ENERGETIC LOW PRESSURE SYSTEM MOVES TO THE NORTH OF IOWA. THIS
SHOULD KEEP ANY WARM FRONTAL CONVERGENCE NORTH OF THE CWA THROUGH
THE PERIOD...AND DRY WEATHER IS EXPECTED. SOME TOKEN SLIGHT POPS ARE
RETAINED DUE TO MODEL BLENDING IN NORTHERN COUNTIES LATE SATURDAY
NIGHT AND SUNDAY MORNING...BUT I EXPECT THOSE TO BE REMOVED IN
FUTURE ISSUANCES.

TEMPERATURES THIS WEEKEND WILL BE WARMING SIGNIFICANTLY...AND WITH
INCREASED MIXING AND SUNSHINE SATURDAY AFTERNOON...I WENT A FEW
DEGREES WARMER THAN GUIDANCE...WITH UPPER 60S TO LOWER 70S FROM
NORTHEAST TO SOUTHWEST. SATURDAY NIGHT AND SUNDAY...THE SOUTH TO
SOUTHWEST WINDS WILL BE STRONG AT TIMES...AND WILL KEEP TEMPERATURE
TRENDS RISING. LOWS IN THE 50S WILL RISE TO HIGHS AROUND 80 TO LOWER
80S SUNDAY...AS FRONTAL TIMING SUGGESTS DRY WEATHER UNTIL LATE
AFTERNOON. THERE SHOULD BE SOME GOOD COVERAGE OF STORMS IN THE
NORTHWEST SUNDAY LATE AFTERNOON/EVENING BEFORE COVERAGE POSSIBLY
WANES AS THE LINE MOVES EAST AFTER SUNSET. MODELS LIKELY ARE MOVING
THE LINE TOO SLOWLY...AND WE WILL KEEP THE HIGH CHANCE TO LOWER
LIKELY POPS GOING. IF THE LINE CAN MOVE INTO NORTHWESTERN SECTIONS
BEFORE 6 PM...A DAMAGING WIND THREAT IS POSSIBLE...BUT THAT SHOULD
QUICKLY STABILIZE BY SUNDAY EVENING.

POPS LINGER THROUGH MONDAY BEFORE BEING PULLED FOR TUESDAY AS THE
FRONT LINGERS THROUGH MONDAY...LACKING STRONG FORCING...BUT HIGH
PRESSURE APPEARS LIKELY FOR TUESDAY. THIS WILL BE SHORT LIVED...AS
STRONG WAA KICKS OFF FOR TUESDAY NIGHT...WITH AMPLE MOISTURE JUST TO
THE SOUTH. THIS LEADS TO POTENTIAL WIDESPREAD RAIN AND THUNDER EVENT
FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE GFS AND ECMWF ARE
DIFFERENT ON TRACK AND TIMING TO BE SURE...BUT BOTH OFFER STRONG
RAINFALL POTENTIAL. THE 00Z ECMWF ACTUALLY SHOWS A SIMILAR LOW TO
WHAT JUST OCCURRED OVER THE PAST SEVERAL DAYS. TIME WILL TELL..BUT IN
ANY CASE...HIGH CHANCE TO LIKELY POPS WILL BE RETAINED FOR THESE
PERIODS.  FOLLOWING ANOTHER HIGH PRESSURE TRANSITION THURSDAY...THE
PROGRESSIVE SYNOPTIC PATTERN INDICATED BY BOTH GFS/EC BRINGS ANOTHER
SYNOPTIC STORM SYSTEM INTO THE MIDWEST BY FRIDAY. ACTIVE SPRING
WEATHER LOOKS TO BE THE RULE TO FINISH OUT APRIL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1145 PM CDT THU APR 21 2016

UPPER LEVEL SINKING MOTION BEHIND THE DEPARTING UPPER LEVEL LOW
PRESSURE SYSTEM HAS BROUGHT CLEAR SKIES AND LIGHT WINDS ACROSS THE
TERMINALS THIS EVENING. THE MAIN CHALLENGE FOR THE REST OF THE
NIGHT IS THE POTENTIAL FOR FOG FORMATION. OVERALL...THE SETUP IS
LESS FAVORABLE FOR DENSE FOG THAN LAST NIGHT...BUT WITH DAMP
CONDITIONS FROM RECENT RAINFALL...WILL INITIALLY PLACE 4SM TO 6SM
VISIBILITIES AT ALL SITES BY MORNING AND LEAVE ROOM FOR
ADJUSTMENTS FOLLOWING OVERNIGHT TRENDS. CONFIDENCE IN DEVELOPING
CIGS REMAINS LOW...AS A STRATUS DECK OVER MN ADVANCES SOUTHWARD.
WILL ALSO KEEP THESE INITIALLY AS MVFR. ALL SITES SHOULD SEE
DEVELOPING VFR CONDITIONS AFTERNOON CONTINUING THROUGH THE EVENING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...FROST ADVISORY FROM 1 AM TO 7 AM CDT SATURDAY FOR STEPHENSON.
MO...NONE.

&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...ERVIN
AVIATION...SHEETS
Hazardous weather outlook, Apr 21, 6:35 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 PM CDT THU APR 21 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-222345-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
635 PM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREAT AND SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND
MONDAY...AND AGAIN ON WEDNESDAY. IT IS TOO EARLY TO DETERMINE
SPECIFIC SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

SHEETS

Nearby

Frost Advisories in Illinois, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.